Police Use Nasal Spray to Revive Victim of Overdose

Photo by Aaron Castrejon.

A man’s life was saved Saturday after responding officers injected a spray into his nostrils after he reportedly overdosed on heroin.

The 31-year-old man is recovering at Glendora Community Hospital after officers found the victim unconscious on the bathroom floor of a home in the 800 block of East Route 66 and suffering from respiratory distress.

Officers responded to the 911 call at 10:55 p.m. Within a minute and a half of being administered the spray, the man’s breathing became more normalized and his pulse rate rose, said Lt. Rob Lamborghini of Glendora Police in a written statement.

The Glendora Police Department became the first law enforcement agency in Los Angeles County this April to carry Nasal Nalaxone, or Narcan, which is administered to revive victims who overdose on opioids, such as heroin, Hydrcdone and Oxycodone.

Narcan is only carried by the department’s five officers and one community service officer who are all trained EMTs. They also carry and use oxygen supplies in conjunction with Narcan, Lamborghini said.

The department began carrying Narcan after heroin arrests rose dramatically over the past few years.

Comments

comments

Comments are closed.